Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 1, NWS Gaylord, MI

April 29, 2014Gladwin County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Apr 29, 2014, 6:43 PM EDT for Gladwin County, Michigan. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2014, 6:43 PM EDT (22:43 UTC)
Expired
Apr 29, 2014, 7:30 PM EDT
In force
47 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Gladwin County, MI

The radar

The NCL Michigan radar (KAPX), 113 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 6:55 PM EDTHAIL 0.5Gladwin, MI
Apr 29, 7:17 PM EDTHAIL 0.53 Nne Gladwin, MI
Apr 29, 7:27 PM EDTHAIL 0.258 E Beaverton, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 548 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
438 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
548 m²/s²
0-3 km storm-relative helicity
563 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WUUS53 KAPX 292243
SVRAPX
MIC051-292330-
/O.NEW.KAPX.SV.W.0001.140429T2243Z-140429T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
643 PM EDT TUE APR 29 2014

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GLADWIN COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 730 PM EDT

* AT 639 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLEMAN...
  AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED. SEVERAL REPORTS OF LARGE HAIL HAVE BEEN 
           RECEIVED FROM ROSEBUSH AND BLANCHARD IN ISABELLA COUNTY.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GLADWIN...BEAVERTON...WINEGARS...SKEELS...WOODEN SHOE VILLAGE...
  RHODES...HOCKADAY AND BOWMANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4382 8461 4407 8461 4416 8443 4416 8417
      4400 8417 4398 8416 4383 8416 4382 8418
      4382 8436 4381 8437 4381 8460
TIME...MOT...LOC 2242Z 223DEG 36KT 4379 8462

HAIL...1.00IN
WIND...60MPH

$$




JZ
4 follow-up statements
447 
WWUS53 KAPX 292255
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
655 PM EDT TUE APR 29 2014

MIC051-292330-
/O.CON.KAPX.SV.W.0001.000000T0000Z-140429T2330Z/
GLADWIN MI-
655 PM EDT TUE APR 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GLADWIN COUNTY
UNTIL 730 PM EDT...

AT 652 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEAVERTON...
AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GLADWIN...SKEELS...WINEGARS...WOODEN SHOE VILLAGE...HOCKADAY...RHODES
AND BOWMANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4382 8461 4407 8461 4416 8443 4416 8417
      4400 8417 4398 8416 4383 8416 4382 8418
      4382 8436 4381 8437 4381 8460
TIME...MOT...LOC 2255Z 234DEG 37KT 4385 8445

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

JZ
335 
WWUS53 KAPX 292309
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
709 PM EDT TUE APR 29 2014

MIC051-292330-
/O.CON.KAPX.SV.W.0001.000000T0000Z-140429T2330Z/
GLADWIN MI-
709 PM EDT TUE APR 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GLADWIN COUNTY
UNTIL 730 PM EDT...

AT 705 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINEGARS...AND
MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WOODEN SHOE VILLAGE...HOCKADAY...RHODES AND BOWMANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4381 8455 4407 8461 4416 8443 4416 8417
      4400 8417 4398 8416 4383 8416 4382 8418
      4382 8436 4381 8437
TIME...MOT...LOC 2309Z 234DEG 34KT 4393 8434

HAIL...1.00IN
WIND...60MPH

$$

JZ
782 
WWUS53 KAPX 292319
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
719 PM EDT TUE APR 29 2014

MIC051-292330-
/O.CON.KAPX.SV.W.0001.000000T0000Z-140429T2330Z/
GLADWIN MI-
719 PM EDT TUE APR 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GLADWIN COUNTY
UNTIL 730 PM EDT...

AT 714 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BOWMANVILLE TO 6 MILES SOUTHWEST OF RHODES...AND
MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
RHODES AND NORTHEASTERN GLADWIN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4381 8446 4411 8453 4416 8443 4416 8417
      4400 8417 4398 8416 4383 8416 4382 8418
      4382 8436 4381 8437
TIME...MOT...LOC 2319Z 234DEG 34KT 4415 8430 4388 8423

HAIL...1.00IN
WIND...60MPH

$$

JZ
766 
WWUS53 KAPX 292331
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
731 PM EDT TUE APR 29 2014

MIC051-292341-
/O.EXP.KAPX.SV.W.0001.000000T0000Z-140429T2330Z/
GLADWIN MI-
731 PM EDT TUE APR 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR GLADWIN COUNTY HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.

LAT...LON 4381 8446 4411 8453 4416 8443 4416 8417
      4400 8417 4398 8416 4383 8416 4382 8418
      4382 8436 4381 8437
TIME...MOT...LOC 2319Z 234DEG 34KT 4415 8430 4388 8423

$$

JZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 4:23 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 29, 4:23 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
423 PM EDT TUE APR 29 2014

.SYNOPSIS...
ISSUED AT 346 PM EDT TUE APR 29 2014

A LARGE AREA OF LOW PRESSURE WILL SLOWLY MEANDER THROUGH THE WESTERN
GREAT LAKES OVER THE NEXT FEW DAYS. THIS WILL BRING SEVERAL MORE
ROUNDS OF RAINFALL TO THE STATE THROUGH THE REST OF THE WEEK AND
HEADING INTO THE WEEKEND...INCLUDING SOME THUNDERSTORMS TO PARTS OF
LOWER MICHIGAN TONIGHT. TEMPERATURES WILL REMAIN WELL BELOW NORMAL
ACROSS NORTHERN MICHIGAN THROUGH THE FIRST WEEK OF MAY.

&&

.SHORT TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 346 PM EDT TUE APR 29 2014

...SHOWERY TONIGHT...

THE WELL ADVERTISED AREA OF LOW PRESSURE CONTINUES TO INCH TOWARD
THE WESTERN GREAT LAKES. THIS SYSTEM WILL CONTINUE TO PLAGUE THE
REGION OVER THE NEXT FEW DAYS. THE FIRST BATCH OF SYNOPTICALLY
DRIVEN RAINFALL HAS JUST ABOUT CLEARED EASTERN UPPER MICHIGAN.
THIS NOW LEAVES THE FORECAST AREA IN A TEMPORARY VOID.
WARM/OCCLUDED FRONT CONTINUES TO PROGRESS NORTHWARD TOWARD THE FAR
SOUTHERN FORECAST AREA. GRR RADAR AND SURFACE OBSERVATIONS
INDICATES THAT A FEW SHOWERS AND EMBEDDED THUNDERSTORMS HAVE
DEVELOPED ACROSS SOUTHWEST LOWER MICHIGAN IN DRY SLOT EVIDENT ON
WATER VAPOR IMAGERY. THE MAIN SHORT TERM FORECAST CONCERNS REVOLVE
AROUND POPS...THUNDERSTORM CHANCES AND SEVERE THREAT THROUGH
TONIGHT.

THE SMALL WINDOW FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS THE
REGION (PRIMARILY SOUTHERN FORECAST AREA) APPEARS TO BE CLOSING
ESPECIALLY DUE TO THE MITIGATION OF DRIER AIR (KEEPING SURFACE
DEWPOINTS CAPPED IN THE LOWER 50S). SO DESPITE DECENT WIND FIELDS
ALOFT...THE LACK OF SURFACE BASED INSTABILITY (DUE TO THE LATE
ARRIVAL OF DAYTIME HEATING)...DO NOT ANTICIPATE SEVERE THUNDERSTORMS
ACROSS THE REGION. THERE STILL COULD BE A STRONG STORM OR
TWO...MAINLY SOUTH OF M-72 INTO THIS EVENING BUT WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED WITH SCATTERED RAIN SHOWERS AND
POSSIBLY EMBEDDED THUNDER EXPECTED. OTHERWISE...ISENTROPIC ASCENT
IN COMBINATION WITH ANOTHER VORTICITY SPOKE IN THE WHEEL ROTATING
AROUND THE UPPER LEVEL LOW PRESSURE SPINNING OFF TO OUR SOUTHWEST IS
EXPECTED TO LEAD TO MORE SHOWER ACTIVITY OVERNIGHT. RAINFALL
AMOUNTS OF A QUARTER OF AN INCH OR LESS EXPECTED. TEMPERATURES
WILL BE VERY TRICKY WITH LOTS OF SPOTS RISING INTO AND THROUGH THE
50S INTO THIS EVENING THEN SLOWLY DROPPING BACK INTO THE 40S FOR
LOWS WEDNESDAY MORNING.

&&

.LONG TERM...(WEDNESDAY THROUGH TUESDAY)
ISSUED AT 346 PM EDT TUE APR 29 2014

WEDNESDAY THROUGH FRIDAY...BAROCLINIC LOW WITH SFC LOW PRESSURE
CENTERED OVER LOWER MICHIGAN AND SHORT WAVE OVER MINNESOTA/WISCONSIN
WILL CONTINUE TO PRODUCE CATEGORICAL RAIN CHANCES WEDNESDAY
AFTERNOON AND INTO THE EVENING HOURS AS PLUME OF GULF/ATLANTIC
MOISTURE CONTINUES TO SPIN OVER THE GREAT LAKES REGION. AS THE
GREATER ISENTROPIC LIFT MOVES EAST AND MOISTURE ADVECTION ALONG THE
295K ISENTROPIC SURFACE BECOMES MORE PARALLEL TO QG PRESSURE
SURFACES...RAIN SHOWERS WILL BE LIGHT AND MORE SPORADIC THROUGH THE
MORNING AND EARLY AFTERNOON HOURS UNTIL AN UPPER LEVEL PIECE OF
ENERGY WEDNESDAY AFTERNOON GENERATES SOME HEAVIER RAIN SHOWERS AND
POSSIBLY EVEN A RUMBLE OR TWO OF THUNDER. WITH 0-6KM BULK SHEAR NEAR
40 KTS PERPENDICULAR TO A MAINLY EAST-WEST ORIENTED OCCLUDED FRONT
OVER NORTHERN LOWER MICHIGAN...MID-LEVEL LAPSE RATES AROUND 6
C/KM...AND AMPLE MOISTURE...THUNDERSTORMS ARE NOT OUT OF THE
QUESTION. BUT WITH NO SUNSHINE AND ONLY 200-400 J/KG OF SKINNY
MLCAPE...MAIN THREAT WITH ANY THUNDERSTORMS THAT DO DEVELOP SHOULD
BE MOSTLY HEAVIER BOUTS OF RAIN WITH ANY WIND/HAIL REPORTS STAYING
BELOW SEVERE CRITERIA. TEMPERATURES WEDNESDAY AFTERNOON WILL STILL
BE BELOW NORMAL FOR THIS TIME OF THE YEAR...WITH UPPER 40S OVER
EASTERN UPPER AND MID TO UPPER 50S FOR NORTHERN LOWER. SYSTEM BEGINS
TO BECOME BAROTROPIC THURSDAY WITH A NEGATIVELY TILTED UPPER LEVEL
TROUGH NEARLY STATIONARY OVER NORTHERN MICHIGAN THROUGH FRIDAY
CONTINUING RAIN CHANCES. HIGH TEMPERATURES MAINLY IN THE UPPER 40S
TO LOW 50S. LOW TEMPERATURES THURSDAY AND FRIDAY NIGHT WILL BE IN
THE UPPER 30S TO LOW 40S.

SATURDAY AND SUNDAY...CHANCES OF SHOWERS CONTINUE AS ANOTHER
SHORTWAVE TRAVERSES TROUGH THE NORTHERN GREAT LAKES REGION. HIGH
CONFIDENCE IN RAIN BUT SPECIFIC TIMING AND INTENSITY HAS YET TO BE
RESOLVED. SKIES SHOULD REMAIN CLOUDY THROUGH LATE SUNDAY NIGHT.
TEMPERATURES CONTINUE WITH THE CURRENT TREND...HIGHS IN THE UPPER
40S TO MID 50S AND LOWS IN THE MID TO UPPER 30S.

MONDAY AND TUESDAY...LOOKS TO BE THE BEST CHANCES OF THE WEATHER
FINALLY DRYING OUT AND PATTERN BECOMING MORE ZONAL. DAYTIME
TEMPERATURES WILL MODERATE SLIGHTLY...INTO THE UPPER 50S WITH LOWS
STILL IN THE LOW TO MID 30S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 134 PM EDT TUE APR 29 2014

STACKED LOW PRESSURE SYSTEM CENTERED ACROSS THE FAR EASTERN
PLAINS WILL WOBBLE ITS WAY INTO THE LOWER LAKES TONIGHT AND LINGER
OVER THE NEXT FEW DAYS...SHOVING A WARM/OCCLUDED FRONT INTO
NORTHERN MICHIGAN LATER THIS AFTERNOON AND EVENING. THIS SYSTEM
WILL BRING NRN MICHIGAN SHOWERS AND POSSIBLE THUNDERSTORMS SOUTH.

IFR CIGS AND SHOWERS (POSSIBLY TEMPO LIFR) ARE EXPECTED TO
CONTINUE ACROSS APN AND PLN THROUGH THE TAF PERIOD. MEANWHILE
ACROSS MBL AND TVC MVRF TO POSSIBLY IFR CIGS ARE EXPECTED TO LIFT
FOR A TIME LATER THIS AFTERNOON AND EVENING...WITH THUNDERSTORMS
ALSO POSSIBLE AS THE FRONT APPROACHES FROM THE SOUTH. VCTS
CONTINUES AT MBL AND TVC. THE BEST TIMES STILL APPEAR TO BE
BETWEEN 20Z THIS AFTERNOON THROUGH 03Z THIS EVENING. THE PRIMARY
THREAT IS DAMAGING WINDS IN EXCESS OF 60 MPH...BUT THERE IS A
SMALL CHANCE FOR AN ISOLATED TORNADO AND SMALL HAIL. LOW LEVEL
WIND SHEAR WILL CONTINUE THROUGH TONIGHT AS WELL. LOW CIGS
(POSSIBLE FOG) AND SHOWERS ARE THEN EXPECTED TO CONTINUE LATER
TONIGHT INTO WEDNESDAY ACROSS ALL TAF SITES.

&&

.MARINE...
ISSUED AT 346 PM EDT TUE APR 29 2014

SURFACE PRESSURE GRADIENT CONTINUES TO WANE AS LOW PRESSURE INCHES
TOWARD THE REGION. AS A RESULT WINDS WILL CONTINUE TO DECREASE
TONIGHT. HOWEVER...CONTINUED GUSTINESS IS EXPECTED THROUGH LATER
THIS EVENING...ESPECIALLY WITH FUNNELING THROUGH THE STRAITS SO
SMALL CRAFT ADVISORIES HAVE BEEN EXTENDED THROUGH LATER THIS
EVENING. WINDS ARE EXPECTED TO BE UNDER ADVISORY CRITERIA
WEDNESDAY THROUGH THE END OF THE WEEK AS LOW PRESSURE HANGS OVER
THE REGION.

&&

.HYDROLOGY...
ISSUED AT 346 PM EDT TUE APR 29 2014

GENERAL QUARTER TO THREE QUARTERS OF AN INCH RAINFALL TODAY. AREA
RIVERS HAVE RISEN A BIT BUT REMAIN BELOW FLOOD STAGE. THIS IS
EXPECTED TO REMAIN THE CASE...THOUGH WILL HAVE TO BE MONITORED IN
CASE HEAVIER SHOWERS OR THUNDERSTORMS (THROUGH WEDNESDAY) IMPACT
RIVERS OVER THE NEXT WEEK.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LHZ345>347.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ341-342.
LS...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LSZ321-322.

&&

SYNOPSIS...ADAM
SHORT TERM...AS
LONG TERM...TL
AVIATION...AS
HYDROLOGY...AS
MARINE...AS
Hazardous weather outlook, Apr 29, 4:45 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
445 PM EDT TUE APR 29 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
301200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
445 PM EDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...REST OF TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHERN MICHIGAN THROUGH
TONIGHT. THERE IS A SMALL CHANCE FOR ISOLATED STRONG THUNDERSTORMS
LATER THIS AFTERNOON AND EARLY THIS EVENING...MAINLY ALONG AND SOUTH
OF M-72. ANY STORMS THAT DEVELOP MAY PRODUCE WIND GUSTS TO 40 MPH
AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS REMAIN POSSIBLE ACROSS MUCH OF NORTHERN LOWER MICHIGAN
ON WEDNESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE BUT COULD
CONTAIN LOCALLY HEAVY RAINFALL.

RIVER LEVELS ARE EXPECTED TO RUN HIGH INTO LATE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE THROUGH THE WORK WEEK. REPORTS MAY BE MADE ONE OF
THREE WAYS:

ONLINE: WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV

TWITTER: TWITTER.COM/NWSGAYLORD.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

AJS

In the hours before

Special weather statement, Apr 29, 6:18 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
618 PM EDT TUE APR 29 2014

MIZ041-292245-
GLADWIN MI-
618 PM EDT TUE APR 29 2014

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF CLARE...MOVING NORTHEAST AT 40
MPH. THIS STORM WILL APPROACH SOUTHWEST GLADWIN COUNTY AFTER 630 PM.

THE STORM IS EXPECTED TO WEAKEN...HOWEVER...HAIL UP TO THE SIZE OF
PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEARING BEAVERTON AROUND 645 PM EDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

JZ

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.